Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 52, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 7, 2018, 8:02 AM CDT for Grady County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 8:02 AM CDT (13:02 UTC)
- Expired
- Sep 7, 2018, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, OK
The radar
The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WGUS54 KOUN 071302
FFWOUN
OKC051-071600-
/O.NEW.KOUN.FF.W.0052.180907T1302Z-180907T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
802 AM CDT FRI SEP 7 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Grady County in central Oklahoma...
* Until 1100 AM CDT.
* At 800 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain from just west of Minco to near Verden. An estimated
two to two and half inches of rain has fallen west of Minco
between 7 and 8 am. Runoff from this heavy rainfall will cause
significant rises in Buggy Creek toward Minco, and Ionine Creek
and Jack Hollow Creek in northwestern Grady County.
* Some locations that will experience flooding include...
Minco, Amber and Pocasset.
LAT...LON 3538 9801 3537 9801 3535 9796 3535 9795
3537 9795 3535 9790 3536 9786 3534 9785
3506 9790 3509 9794 3507 9798 3512 9803
3509 9809 3538 9809
$$
..speg.1 follow-up statement
721
WGUS74 KOUN 071509
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1009 AM CDT FRI SEP 7 2018
OKC051-071600-
/O.CON.KOUN.FF.W.0052.000000T0000Z-180907T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grady OK-
1009 AM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHWESTERN GRADY COUNTY...
At 1006 AM CDT, Doppler radar indicated that the heavy rain has
moved out of northwestern Grady County, although areas of light to
moderate rain continue. Radar estimated that some areas west of
Minco received nearly three and half inches of rain this morning.
Runoff from this heavy rainfall this morning will continue to cause
flooding of streams, creeks and other poorly drained areas in the
area.
Some locations that will experience flooding include...
Minco, Amber and Pocasset.
LAT...LON 3538 9801 3537 9801 3535 9796 3535 9795
3537 9795 3535 9790 3536 9786 3534 9785
3506 9790 3509 9794 3507 9798 3512 9803
3509 9809 3538 9809
$$
..speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:21 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 7, 6:21 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 621 AM CDT Fri Sep 7 2018 .DISCUSSION... The 12Z aviation forecast discussion follows.... && .AVIATION... A very moist atmosphere remains over Oklahoma and north Texas this morning, and minimal changes are expected through tomorrow morning. Some diurnal improvement in ceilings is expected later this morning, followed by deterioration in the evening/overnight. Rain this morning should drift slowly east and decrease, but diurnal effects will cause the number of showers/thunderstorms to increase again late this morning and this afternoon. Ceilings, visibilities, and precipitation intensities generally will be highly varied over short distances through at least this evening. CmS && .PREV DISCUSSION... /issued 429 AM CDT Fri Sep 7 2018/ DISCUSSION... Showers continue to develop along a baroclinic zone around 925 mb early this morning from HBR to just west of PNC. Expect this trend to continue through most of the morning with a slow shift to the south and east. Isentropic descent will then develop by late this morning but later this afternoon a mid to upper level shortwave trough should provide sufficient lift for widely scattered showers and thunderstorms to redevelop, especially over central and northern OK. After tomorrow, precipitation chances will decrease as mid level moisture and ascent shift eastward with the aforementioned trough. Even with rain chances decreasing Sun, temps should remain below avg thanks to subtle CAA and lingering stratus. The latter will be most evident over eastern and northeastern for at least the first part of the day. Max temps may stay in the mid 70s along and east of I-35. A slow warming trend is then expected to start next week but will still remain below avg through at least Tue with northwesterly flow aloft remaining present and the upper ridge to our WSW. After Wed, it's questionable how dominate the ridge will become over the central CONUS but temps should start to nudge to near avg by this time with drier BL conditions present. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 69 76 63 / 60 30 20 10 Hobart OK 78 69 79 63 / 50 30 20 0 Wichita Falls TX 79 71 80 66 / 60 40 30 10 Gage OK 76 64 76 60 / 30 20 20 0 Ponca City OK 78 67 75 60 / 60 30 20 10 Durant OK 84 72 79 66 / 60 50 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/23
Hazardous weather outlook, Sep 6, 9:43 PM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 943 PM CDT Thu Sep 6 2018 OKZ004>048-050>052-TXZ083>090-071130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 943 PM CDT Thu Sep 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered showers are possible through the overnight hours. A few thunderstorms are also possible, but hail or strong winds are unlikely. .Heavy Rain and Flooding... Some of the showers may produce locally heavy rainfall amounts which could result in some flooding, especially poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The chance for thunderstorms will continue across Oklahoma and western north Texas through Saturday. The potential for severe storms will remain low. .Heavy Rain and Flooding... Locally heavy rainfall amounts are possible with showers and thunderstorms. Excessive rainfall may lead to flooding or flash flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:50 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Washita | 115 min |
| Sep 6, 11:10 PM CDT | Areal Flood Advisory | OUN | Canadian | 2 hr |
| Sep 7, 1:10 AM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Sep 7, 2:43 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Sep 7, 2:45 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian | 3 hr |
| Sep 7, 5:00 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian | 3 hr |
| Sep 7, 5:01 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Sep 7, 5:28 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Sep 7, 6:45 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Sep 7, 9:09 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Sep 7, 9:26 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 109 min |
| Sep 7, 11:01 AM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 3 hr |
| Sep 7, 11:57 AM CDT | Flash Flood Warning | OUN | Grady, Stephens | 3 hr |
| Sep 7, 12:02 PM CDT | Areal Flood Advisory | OUN | Murray | 118 min |
| Sep 7, 12:09 PM CDT | Flood Watch | OUN | Carter, Garvin, Jefferson, Johnston, Love, Marshall and 3 more | 8 hr |
| Sep 7, 1:06 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Sep 7, 2:54 PM CDT | Areal Flood Advisory | OUN | Atoka, Johnston, Marshall | 3 hr |
| Sep 7, 4:57 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.